Alert archive / Montana / High Wind Warnings in 2019
High Wind Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 5, 2019, 1:05 PM MST. It took effect at Jan 6, 2019, 5:00 AM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2019, 1:05 PM MST (20:05 UTC)
- In effect from
- Jan 6, 2019, 5:00 AM MST
- Expired
- Jan 6, 2019, 8:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
045 WWUS75 KTFX 052005 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 105 PM MST Sat Jan 5 2019 MTZ009-061200- /O.NEW.KTFX.HW.W.0002.190106T1200Z-190107T0300Z/ Northern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, and Heart Butte 105 PM MST Sat Jan 5 2019 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM MST SUNDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 5 AM to 8 PM MST Sunday. * WINDS...Southwest 35 to 45 mph with gusts up to 75 mph. * TIMING...Winds will increase throughout the morning hours on Sunday and peak during the mid-afternoon. These strong winds are then expected to decrease quickly during the early evening hours. * IMPACTS...Strong winds could blow down limbs, trees, and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL IMPACTS...Snow and blowing snow may cause reduced visibility at times on Sunday between East Glacier and Marias Pass on United States Highway 2, as well as along United States Highway 89 from Looking Glass Road to the Canadian Border. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && Moldan $$ MTZ010-061200- /O.NEW.KTFX.HW.W.0002.190106T1600Z-190107T0300Z/ Eastern Glacier- Including Cut Bank 105 PM MST Sat Jan 5 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MST SUNDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 9 AM to 8 PM MST Sunday. * WINDS...Southwest 25 to 35 mph with gusts up to 60 mph. * TIMING...Winds will increase throughout the morning hours on Sunday and peak during the mid-afternoon. These strong winds are then expected to decrease quickly during the early evening hours. * IMPACTS...Strong winds could blow down limbs, trees, and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && Moldan $$ http://www.weather.gov/greatfalls
3 follow-up statements
923 WWUS75 KTFX 060956 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 256 AM MST Sun Jan 6 2019 MTZ009-062200- /O.CON.KTFX.HW.W.0002.190106T1200Z-190107T0300Z/ Northern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, and Heart Butte 256 AM MST Sun Jan 6 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WINDS...Southwest 30 to 40 mph with gusts up to 75 mph. * TIMING...Winds will increase throughout the morning hours today and peak during this afternoon. These strong winds are then expected to decrease quickly during the early evening hours. * IMPACTS...Strong winds could blow down limbs, trees, and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. Some areas of blowing snow are possible, especially between East Glacier and Marias Pass on United States Highway 2, as well as along United States Highway 89 from Looking Glass Road to the Canadian Border. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ010-062200- /O.CON.KTFX.HW.W.0002.190106T1600Z-190107T0300Z/ Eastern Glacier- Including Cut Bank 256 AM MST Sun Jan 6 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... * WINDS...Southwest 25 to 35 mph with gusts up to 60 mph. * TIMING...Winds will increase throughout the morning hours today and peak during the mid-afternoon hours. These strong winds are then expected to decrease quickly during the early evening hours. * IMPACTS...Strong winds could blow down limbs, trees, and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
795 WWUS75 KTFX 062049 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 149 PM MST Sun Jan 6 2019 MTZ009-010-070300- /O.CON.KTFX.HW.W.0002.000000T0000Z-190107T0300Z/ Northern Rocky Mountain Front-Eastern Glacier- Including Logan Pass, Marias Pass, Browning, Heart Butte, and Cut Bank 149 PM MST Sun Jan 6 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WINDS...Sustained southwest winds at 35 to 45 mph, with gusts up to 60 mph. Isolated gusts near 75 mph are expected in the windy areas along the Rocky Mountain Front. * TIMING...Expect the strong winds to continue into the early evening hours. * IMPACTS...The strong winds could blow down tree limbs and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ http://www.weather.gov/greatfalls
565 WWUS75 KTFX 070253 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 753 PM MST Sun Jan 6 2019 MTZ009-010-070400- /O.EXP.KTFX.HW.W.0002.000000T0000Z-190107T0300Z/ Northern Rocky Mountain Front-Eastern Glacier- Including Logan Pass, Marias Pass, Browning, Heart Butte, and Cut Bank 753 PM MST Sun Jan 6 2019 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 5, 10:10 AM MST, 2 hours 55 minutes earlier.
Area forecast discussion, Jan 5, 10:10 AM MST, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1010 AM MST Sat Jan 5 2019 ...Morning and Aviation Section Update... .SYNOPSIS... Upper level ridge will bring overall quiet and pleasant conditions to the region today. Winds will be less breezy than recent days, while temperatures remain mild. The next weather maker moves in Saturday night and Sunday, bringing mountain snow to Southwest Montana and along the Continental Divide, while the remainder of the area sees breezy winds and mild temperatures. && .Update... Morning update has been published, with only minor adjustments made to hourlies to account for latest diurnal trends. Otherwise, the previous forecast is doing very well. A very pleasant and quiet Saturday day is in store for all of Southwest and North Central Montana. Light winds will be experienced across the region today, which is a nice reprieve from the windy conditions as of late. The only bummer for the day will be a limited amount of sunshine due to high clouds, which is marking the approach of next disturbance to affect the Northern Rockies beginning tonight. - Moldan && .AVIATION... Updated 1710Z. VFR conditions are expected for a majority of the 0518/0618 TAF period, however, a gradual increase in mid-level cloudiness along the Continental Divide and over Southwest Montana will bring ceilings near or to MVFR conditions at the KHLN, KBZN, and KEKS terminals between 06z-12z Sunday. Elsewhere, mid-level clouds will also be observed, but current thinking is that VFR conditions will be maintained. Mountain obscuration will develop over Southwest Montana and along the Continental Divide during the late afternoon/early evening hours today/tonight as moisture streams northeast ahead of the next upper level disturbance. In addition to increasing mid-level cloudiness, low to mid-level winds will also increase tonight and into Sunday morning. This will lead to the opportunity for low level wind shear at the KBZN, KEKS, KHVR, and KLWT terminals. Mountain wave turbulence will also become an increasing concern along the Rocky Mountain Front during the day on Sunday as cross barrier flow increases. - Moldan && .PREV DISCUSSION... /ISSUED 440 AM MST Sat Jan 5 2019/ Today through Monday...A brief ridge of high pressure will bring mainly dry and partly cloudy conditions for today. Winds will diminish and become more southerly throughout the day, while temperatures remain on the mild side. Ridge then moves into the Dakotas tonight into Sunday, opening the door for broad scale troughing to influence our weather. The result will be the return of breezy winds to most areas, and some mountain snow showers. Currently winds appear to be strong at times, especially across the Rocky Mountain Front and adjacent high plains. This will have to be watched for potential highlights, although look to not be as strong as the recent wind event. Other weather item worth watching is the potential for accumulating snow across far southwest Montana including the West Yellowstone area. Persistent light snowfall could be found in this area after midnight tonight through the day Sunday. Impacts look to be low to moderate at this point, and will need to be monitored for any winter weather highlights. Temperatures Sunday will once again be mild, although may become near normal across the southwest. A brief lull in the winds and snow may then be found Sunday evening before a secondary disturbance brings another round of mountain snow and breezy conditions. Impacts from this system may be a bit more widespread and continue into Monday, especially across southwestern MT. Overall those across far southwest Montana should prepare for the return of winter conditions which may last off and on Sunday through Monday and bring a two day snowfall of 4 to 8 inches with higher amounts in the mountains. This secondary disturbance may also cool temperatures to more normal readings on Monday. Anglin Monday night through Saturday...Another ridge will end precipitation and breezy winds Monday night. This ridge should keep a quiet weather pattern through Tuesday, with temperatures remaining near normal. A break down of the ridge could then bring more mountain snow showers, scattered lower elevations showers, and some breezy winds Wednesday through Thursday. These breezy winds could also warm temperatures to near to slightly above normal readings. Models then indicate a more prominent ridge builds by the end of next week into next weekend. This could bring several days of near to slightly above normal temperatures, dry conditions, and lighter winds. Anglin && .PRELIMINARY POINT TEMPS/POPS... GTF 47 32 45 27 / 0 10 10 10 CTB 44 28 42 23 / 0 0 10 0 HLN 41 27 42 22 / 0 10 10 10 BZN 40 25 40 20 / 0 10 30 10 WEY 33 18 28 12 / 0 100 100 50 DLN 38 25 37 19 / 0 10 10 10 HVR 46 28 47 27 / 0 10 20 0 LWT 48 30 43 24 / 10 10 20 0 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Jan 5, 7:13 AM MST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
713 AM MST SAT JAN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM NON-TSTM WND GST 17 NW BIG SANDY 48.35N 110.37W
01/04/2019 M70 MPH HILL MT MESONET
&&
BRUSDALocal storm report, Jan 5, 7:18 AM MST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
718 AM MST SAT JAN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND GST 13 S FORT BELKNAP 48.30N 108.72W
01/04/2019 M59 MPH BLAINE MT MESONET
59 MPH WIND GUST AT THE FORT BELKNAP RAWS
LOCATION. TIME OF EVENT IS ESTIMATED.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 2:00 PM MST | Winter Weather Advisory | TFX | 60 hr |
Nearby
High Wind Warnings in Montana, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.